BR suggests web pages and treatment centers for a man with an oxygen saturation problem due to lung disease, sending them to check out what Drs. Andy Weil, Norm Shealy and Keith Block have to say.. Question: I have an O2 saturation problem... probably resulting from sarcoidosisi. Prednizone has been suggested, What are your thoughts about that? What do you suggest?
Ron

Dear Ron,
I’m not a physician, but I think you can find some good advice at the websites of either Andy Weil or Norm Shealy, two physicians with a strong knowledge of holistic medicine and integrative therapies. Dr. Weil addresses this issue of inflammation in the lungs over at http://www.drweil.com/u/QA/QA322211/ and Dr. Shealy at http://www.normshealy.net/archived.htm. Both have excellent newsletters you can subscribe to, for ongoing information on a variety of health concerns.

For a really superb, sane, balanced, hands-on evaluation regarding the prednisone issue, and for some excellent anti-inflammatory and other supplements that could either reduce or postpone your need for prednisone, I’d visit Dr. Keith Block’s Center in Evanston, IL, spend at the very least an afternoon there, getting tested for various biochemical measures, and for getting thoughtful suggestions as to what to take on a daily basis. You can find it at http://www.blockmd.com/au/smd.html .

You can also find a one-on-one guided imagery practitioner to help you with symptom management and increased oxygen saturation, by looking up a local certified practitioner at the Academy for Guided Imagery’s website at http://www.healthy.net/asp/Associations/assocsearch.asp?AssocId=8 .

We all know that prednisone will work for you in the short term and you will get tremendous relief from it. But we also know that over time it loses its clout and additionally has negative effects on your immune system that eventually override the symptom relief, so if there are safe, effective ways to postpone taking it, or reduce the dosage, I’d certainly pursue those avenues.

All best wishes to you, and I hope this helps.